MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR PSA ASSAY; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR PSA ASSAY; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer has reported observation of falsely-elevated advia centaur xpt psa results for patients expected to produce results below detection limit.The customer indicates that psa results as high as 0.3 ng/ml have been seen for post-prostatectomy male patients and female patients, for whom results of <0.01 ng/ml were expected.No patient data were provided.There are no repoprts of patient intervention or adverse health consequences due to the discordant psa results.
 
Additional Manufacturer Narrative
A customer from outside the united states has reported observation of falsely-elevated advia centaur xpt psa results for post-prostatectomy male patients and female patients.Siemens has requested specific patient results, but has not received any details.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the ifu states: "warning - do not predict disease recurrence solely on serial psa values." "note - do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." siemens is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2022-00409 was initially filed on 2022-12-02.Additional information, 2023-02-24: siemens has concluded the investigation.A customer from outside the united states reported observation of falsely-elevated advia centaur psa results for postprostatectomy male patients and female patients.The customer indicates that psa results as high as 0.3 ng/ml have been seen for post-prostatectomy male patients and female patients, for whom results of <0.01 ng/ml were expected.No patient data were provided.The samples in question are not available for additional testing.Siemens made multiple requests for additional information in order to evaluate the reported issue, but received none of the requested information.The problem has been evaluated on the basis of the available information.It is noted that the customer used advia centaur psa kit lot 322 in combination with calibrator lot cq93.Customer bulletin 11641297, rev.A, 2021-04, "control system improvement for the centaur psa assay" communicates that a result bias is expected for the reagent-calibrator combination used by the customer.Following calibration of the assay using a recommended calibrator lot (cq96), the customer demonstrated within-range quality control (qc) results and acceptable patient correlation.Based on the available information advia centaur psa lot 322 is performing as intended, and a product performance issue has not been identified.The customer is operational and no further action is required.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ADVIA CENTAUR PSA ASSAY
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key15906445
Report Number1219913-2022-00409
Device Sequence Number5390573
Product Code LTJ
UDI-Device Identifier00630414203003
UDI-Public00630414203003
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P950021/S002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2023
Device Model NumberN/A
Device Catalogue Number10310292
Device Lot Number322
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown